International Journal of Mathematics and Mathematical Sciences
Volume 11 (1988), Issue 2, Pages 375-392
On common fixed points of compatible mappings in metric and Banach spaces
1Universita di Napoli, Facolta di Architettura, Istituto Matematico Via Monteoliveto, 3, Napoli 80134, Italy
2Indiana University, Department of Mathematics, Bloomington 47405, IN, USA
3King Abdul Aziz University, Faculty of Science, Department of Mathematics, P.O. BOX 9028, Jeddah 21413, Saudi Arabia
Received 16 February 1987; Revised 13 July 1987
Copyright © 1988 S. Sessa et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We prove a number of results concerning the existence of common fixed points of a family of maps satisfying certain contractive conditions in metric and Banach spaces. Results dealing with the stucture of the set of common fixed points of such maps are also given. Our work is an improvement upon the previously known results.